MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA PATELLA IMPLANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA PATELLA IMPLANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-504-PSC9
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Tissue Damage (2104)
Date of Event 08/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is the fourth of four submissions from the same patient event.The others are 1220246-2016-00376 ((b)(6)), 1220246-2016-00377 ((b)(6)) and 1220246-2016-00378 ((b)(6)).The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-504-psc9 and lot number 113601237 combination found no related information.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2013, a patient underwent a left tka procedure.On (b)(6) 2016, the surgeon performed a revision left tka due to patient pain.During the revision procedure the surgeon explanted the tibial tray ar-503-ttte (lot 108761229)((b)(6)), femoral implant ar-503-pslf (lot 108761212) ((b)(6)), bearing implant ar-503-be12 (lot 113601237) ((b)(6)) and patella implant ar-504-psc9 (lot 113601237) ((b)(6)).To complete the procedure the surgeon used another manufacturer's product.Patient was a female, dob (b)(6) 1961.Medical records dated (b)(6) 2016 noted the following: patient having pain and a grinding sensation under kneecap when walking.Patient also noted the knee feels loose and unstable.Examination of the left knee with palpation demonstrated medial joint line and patellofemoral region tenderness but no lateral joint line tenderness.Trace effusion of the left knee was noted.Records noted patient has pain through a limited passive range of motion with crepitus and swelling.Medical records also noted x-rays showed periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA PATELLA IMPLANT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5940749
Report Number1220246-2016-00379
Device Sequence Number16337027
Product Code JWH
UDI-Device Identifier00888867035560
UDI-Public00888867035560
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2018
Device Catalogue NumberAR-504-PSC9
Device Lot Number113601237
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2016
Initial Report FDA Received Date09/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age55 YR